Alert archive / New Jersey / Coastal Flood Advisories in 2012

Coastal Flood Advisory 5, NWS Philadelphia/Mount Holly

May 6, 201210 counties in New Jersey; Kent County, New Castle County, Sussex County, Delaware; Delaware County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this coastal flood advisory at May 6, 2012, 3:47 AM EDT for 10 counties in New Jersey; Kent County, New Castle County, Sussex County, Delaware; Delaware County, Philadelphia County, Pennsylvania. It took effect at May 6, 2012, 8:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 6, 2012, 3:47 AM EDT (07:47 UTC)
In effect from
May 6, 2012, 8:00 PM EDT
Expired
May 7, 2012, 4:00 AM EDT
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WHUS41 KPHI 060747
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 AM EDT SUN MAY 6 2012

DEZ002>004-NJZ012>014-020>027-062000-
/O.NEW.KPHI.CF.Y.0005.120507T0000Z-120507T0400Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
347 AM EDT SUN MAY 6 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT.

* LOCATION...COASTAL AREAS OF LOWER DELAWARE BAY...ALONG THE
  ATLANTIC OCEAN AND RARITAN BAY. THIS INCLUDES THE BACK BAYS AND
  INLETS.

* COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED.

* TIMING...HIGH TIDES OF THE OCEAN AND RARITAN BAY WILL OCCUR
  BETWEEN 800 PM AND 1000 PM. HIGH TIDES IN THE BACK BAYS AND THE
  LOWER DELAWARE BAY WILL OCCUR LATER.

* IMPACTS...AREAS PRONE TO MINOR TIDAL FLOODING WILL SEE MINOR
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$

DEZ001-NJZ016>019-PAZ070-071-062000-
/O.NEW.KPHI.CF.Y.0005.120507T0300Z-120507T0800Z/
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
347 AM EDT SUN MAY 6 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
4 AM EDT MONDAY.

* LOCATION...UPPER DELAWARE BAY AND THE TIDAL PORTION OF THE
  DELAWARE RIVER.

* COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED.

* TIMING...HIGH TIDE OCCURS BETWEEN 1130 PM AND 330 AM.

* IMPACTS...AREAS PRONE TO MINOR TIDAL FLOODING WILL SEE MINOR 
  FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$

RPW
4 follow-up statements
521 
WHUS41 KPHI 061853
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
253 PM EDT SUN MAY 6 2012

DEZ002>004-NJZ012>014-020>027-070400-
/O.CON.KPHI.CF.Y.0005.120507T0000Z-120507T0400Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
253 PM EDT SUN MAY 6 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...

* LOCATION...COASTAL AREAS OF LOWER DELAWARE BAY...ALONG THE 
  ATLANTIC OCEAN AND RARITAN BAY. THIS INCLUDES THE BACK BAYS 
  AND INLETS. 

* COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED.

* TIMING...HIGH TIDES OF THE OCEAN AND RARITAN BAY WILL OCCUR 
  BETWEEN 800 PM AND 1000 PM. HIGH TIDES IN THE BACK BAYS AND 
  THE LOWER DELAWARE BAY WILL OCCUR LATER. 

* IMPACTS...AREAS PRONE TO MINOR TIDAL FLOODING WILL SEE MINOR
  FLOODING. SOME ROADWAYS MAY BE CLOSED AROUND THE TIME OF HIGH TIDE.

* OUTLOOK...THERE IS A CHANCE FOR MINOR TIDAL FLOODING WITH THE
  HIGH TIDE CYCLE MONDAY NIGHT. THE OVERALL EXTENT THOUGH IS
  EXPECTED TO BE LESS. LOOK FOR UPDATED STATEMENTS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$

DEZ001-NJZ016>019-PAZ070-071-070400-
/O.CON.KPHI.CF.Y.0005.120507T0300Z-120507T0800Z/
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
253 PM EDT SUN MAY 6 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 4 AM EDT MONDAY...

* LOCATION...UPPER DELAWARE BAY AND THE TIDAL PORTION OF THE 
  DELAWARE RIVER. 

* COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED.

* TIMING...HIGH TIDE OCCURS BETWEEN 1130 PM AND 330 AM.

* IMPACTS...AREAS PRONE TO MINOR TIDAL FLOODING WILL SEE MINOR
  FLOODING. SOME ROADWAYS LIKE THE ADMIRAL WILSON BOULEVARD MAY
  EXPERIENCE FLOODING AROUND THE HIGH TIDE CYCLE.

* OUTLOOK...THERE IS A CHANCE FOR MINOR TIDAL FLOODING WITH THE
  HIGH TIDE CYCLE OVERNIGHT MONDAY. LOOK FOR UPDATED STATEMENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$
458 
WHUS41 KPHI 070341
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1141 PM EDT SUN MAY 6 2012

DEZ002>004-NJZ012>014-020>027-070445-
/O.EXP.KPHI.CF.Y.0005.000000T0000Z-120507T0400Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1141 PM EDT SUN MAY 6 2012

...COASTAL FLOOD ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...



$$

DEZ001-NJZ016>019-PAZ070-071-070800-
/O.CON.KPHI.CF.Y.0005.000000T0000Z-120507T0800Z/
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
1141 PM EDT SUN MAY 6 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
MONDAY...

* LOCATION...UPPER DELAWARE BAY AND THE TIDAL PORTION OF THE 
  DELAWARE RIVER. 

* COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED.

* TIMING...HIGH TIDE OCCURS BETWEEN 1130 PM AND 330 AM.

* IMPACTS...AREAS PRONE TO MINOR TIDAL FLOODING WILL SEE MINOR 
  FLOODING. SOME ROADWAYS LIKE THE ADMIRAL WILSON BOULEVARD MAY 
  EXPERIENCE FLOODING AROUND THE HIGH TIDE CYCLE. 

* OUTLOOK...THERE IS A CHANCE FOR MINOR TIDAL FLOODING WITH THE 
  HIGH TIDE CYCLE OVERNIGHT MONDAY. LOOK FOR UPDATED STATEMENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$
854 
WHUS41 KPHI 070720
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 AM EDT MON MAY 7 2012

DEZ003-004-NJZ012>014-020-022>024-027-071530-
/O.NEW.KPHI.CF.Y.0006.120508T0000Z-120508T0500Z/
INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-
320 AM EDT MON MAY 7 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
1 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
1 AM EDT TUESDAY.

* LOCATION...COASTAL AREAS OF LOWER DELAWARE BAY...ALONG THE 
  ATLANTIC OCEAN AND RARITAN BAY. THIS INCLUDES THE BACK BAYS 
  AND INLETS. 

* COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED.

* TIMING...HIGH TIDE OCCURS ON THE OCEAN AND RARITAN BAY BETWEEN
  900 PM AND 1130 PM. HIGH TIDES IN THE BACK BAYS AND 
  THE LOWER DELAWARE BAY WILL OCCUR LATER.

* IMPACTS...AREAS PRONE TO MINOR TIDAL FLOODING WILL SEE MINOR
  FLOODING. SOME ROADWAYS MAY BE CLOSED AROUND THE TIME OF HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$

DEZ001-NJZ016>019-PAZ070-071-070830-
/O.CON.KPHI.CF.Y.0005.000000T0000Z-120507T0800Z/
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
320 AM EDT MON MAY 7 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY
THIS MORNING...

* LOCATION...UPPER DELAWARE BAY AND THE TIDAL PORTION OF THE 
  DELAWARE RIVER. 

* COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED.

* TIMING...HIGH TIDE HAS OCCURRED...AND IT IS SLOWLY DRAINING FROM
  THE TIDAL SECTION OF THE DELAWARE RIVER.

* IMPACTS...AREAS PRONE TO MINOR TIDAL FLOODING WILL SEE MINOR
  FLOODING. SOME ROADWAYS LIKE THE ADMIRAL WILSON BOULEVARD MAY
  EXPERIENCE FLOODING AROUND THE HIGH TIDE CYCLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$
595 
WHUS41 KPHI 070759
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 AM EDT MON MAY 7 2012

DEZ001-NJZ016>019-PAZ070-071-070900-
/O.EXP.KPHI.CF.Y.0005.000000T0000Z-120507T0800Z/
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
359 AM EDT MON MAY 7 2012

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

$$

DEZ003-004-NJZ012>014-020-022>024-027-071600-
/O.CON.KPHI.CF.Y.0006.120508T0000Z-120508T0500Z/
INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-
359 AM EDT MON MAY 7 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 1 AM EDT TUESDAY...

* LOCATION...COASTAL AREAS OF LOWER DELAWARE BAY...ALONG THE 
  ATLANTIC OCEAN AND RARITAN BAY. THIS INCLUDES THE BACK BAYS 
  AND INLETS. 

* COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED.

* TIMING...HIGH TIDE OCCURS ON THE OCEAN AND RARITAN BAY BETWEEN 
  900 PM AND 1130 PM. HIGH TIDES IN THE BACK BAYS AND THE LOWER 
  DELAWARE BAY WILL OCCUR LATER. 

* IMPACTS...AREAS PRONE TO MINOR TIDAL FLOODING WILL SEE MINOR 
  FLOODING. SOME ROADWAYS MAY BE CLOSED AROUND THE TIME OF HIGH 
  TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$

MDZ012-015-019-071300-
/O.NEW.KPHI.CF.S.0008.120507T0759Z-120507T1300Z/
KENT MD-QUEEN ANNES-TALBOT-
359 AM EDT MON MAY 7 2012

* LOCATION...THE EASTERN SHORE OF CHESAPEAKE BAY.

* COASTAL FLOODING...SPOTTY MINOR TIDAL FLOODING IS POSSIBLE
  AROUND THE TIME OF HIGH TIDE THIS MORNING.

* TIMING...HIGH TIDE OCCURS IN CAMBRIDGE AROUND 530 AM...AND HIGH
  TIDE OCCURS AT TOLCHESTER BEACH AROUND 825 AM.

* IMPACTS...AREAS MOST PRONE TO TIDAL FLOODING MAY SEE SOME MINOR
  TIDAL FLOODING AROUND THE TIME OF HIGH TIDE THIS MORNING.

$$

HAYES

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at May 6, 3:38 AM EDT, 9 minutes earlier.

Area forecast discussion, May 6, 3:38 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 AM EDT SUN MAY 6 2012

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHWARD ACROSS THE EAST
COAST THROUGH SUNDAY, BEFORE MOVING OFFSHORE ON MONDAY. COMPLEX
LOW PRESSURE, MOVING IN FROM THE WEST, WILL DRAG A COLD FRONT
ACROSS OUR REGION LATE TUESDAY NIGHT OR WEDNESDAY. HIGH PRESSURE
WILL THEN BUILD IN FROM THE WEST FOR THE LATTER PART OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE BUILDING ACROSS SOUTHEASTERN CANADA WILL MAINTAIN AN
ONSHORE FLOW TODAY. THIS IS BRINGING PLENTY OF LOW CLOUDS THIS
MORNING. THERE COULD BE SOME FOG AND DRIZZLE, BUT THIS IS NOT
EXPECTED TO BE WIDESPREAD. THE STRATUS HAS BEEN TENDING TO HANG ON
LONGER THAN ANTICIPATED THIS SEASON. HOWEVER, THE LOW LEVEL FLOW
IS FORECAST TO SHIFT FROM THE NORTHEAST TO EAST AND EVEN SOUTHEAST.
IN ADDITION, SOME DRYING IS FORECAST TO WORK INTO THE AREA. WE ARE
ACTUALLY BEGINNING TO SEE IT ALREADY IN OUR NORTHERN AREAS. SO WE
WILL FORECAST PARTLY SUNNY SKIES FOR AT LEAST PART OF THE AFTERNOON.
HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 60S EXCEPT IN THE
UPPER 50S TO LOWER 60S ALONG COASTAL SECTIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE HIGH PRESSURE SYSTEM WILL CONTINUE TO DRIFT SLOW EAST TONIGHT.
OUR WIND FLOW WILL BECOME VERY LIGHT FROM THE SOUTHEAST OR SOUTH.
THIS LOW LEVEL MOIST FLOW WILL BE BATTLING THE DRIER AIR IN THE
MID LEVELS OF THE ATMOSPHERE. BUT ONCE THE DAYTIME HEATING ENDS
AND THE WINDS DROP OFF TO LESS THAN 5 MPH, LOW CLOUDS ARE
EXPECTED TO MOVE BACK IN. THIS WILL ONCE AGAIN KEEP TEMPERATURES
FROM DROPPING TOO LOW. OVERNIGHT LOWS ARE EXPECTED TO RANGE FROM
THE MID 40S TO LOWER 50S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
FYI...IF PLANS REMAIN AS IS, AFTER 45+ YEARS, THIS WILL BE MY LAST
MIDNIGHT SHIFT. THANKS FOR THE MEMORIES --- RPW

UNSETTLED WEATHER IS EXPECTED FOR MUCH OF THE FIRST HALF OF THE
LONG TERM PORTION OF THE FORECAST. A WARM FRONTAL BOUNDARY IS
EXPECTED TO LIFT TO OUR WEST, WHILE WEAK HIGH PRESSURE EXTENDS
FROM CANADA SOUTHWARD ALONG THE EAST COAST. A PIECE OF THE HIGH
PRESSURE IS EXPECTED TO BREAK OFF JUST OFFSHORE BY MONDAY. A WEAK
SHORT WAVE/VORT MAX MAY CROSS THE AREA LATE IN THE AFTERNOON
MONDAY, WHICH COULD HELP CREATE SOME SHOWER ACTIVITY, ESPECIALLY
ACROSS OUR NORTHWESTER ZONES.

MEANWHILE, AN AREA OF LOW PRESSURE MOVING THROUGH THE MID-WEST IS
FORECAST TO COMBINE WITH AN AREA OF LOW PRESSURE SWINGING THROUGH
SOUTHERN CANADA NEAR THE GREAT LAKES ON TUESDAY. A WARM FRONT
WILL BE LIFTING TOWARD OUR AREA AS THE FIRST LOW MOVES THROUGH THE
GREAT LAKES MONDAY NIGHT INTO TUESDAY. AS THIS OCCURS, ANOTHER
SHORT WAVE/VORT MAX IS FORECAST TO CROSS THE AREA ON TUESDAY,
WHICH COULD AGAIN LEAD TO A GREATER CHANCE OF PRECIPITATION. WITH
THE AMOUNT OF CLOUD COVER AND POSSIBLE PRECIPITATION, TEMPERATURES
WILL LIKELY NOT RISE MUCH, EVEN THOUGH THICKNESSES DO RISE. SO WE
DECIDED TO STAY PRETTY CLOSE TO GUIDANCE ON TUESDAY.

TUESDAY NIGHT INTO WEDNESDAY IS WHEN WE ARE EXPECTING THE COLD
FRONTAL PASSAGE. ACTUALLY, AS THE LOW PRESSURE SYSTEM MOVES TO OUR
NORTH, THE FRONTAL BOUNDARY WILL LIKELY OCCLUDE, WITH A TRIPLE POINT
NEAR OUR NORTHERN ZONES, OR JUST NORTH OF THE AREA. IF THIS HAPPENS,
IT WILL LIKELY SLOW THE ACTUAL COLD FRONTAL PASSAGE UNTIL LATE IN
THE DAY. NEVERTHELESS, WE EXPECT AN EXTENDED PERIOD OF PRECIPITATION
FROM TUESDAY NIGHT INTO WEDNESDAY AFTERNOON.

EVEN THOUGH THERE IS NOT A LOT OF INSTABILITY, THERE IS A LITTLE BIT
OF ELEVATED CAPE, SO WE HAVE KEPT THE THUNDERSTORMS ACROSS THE AREA
FROM TUESDAY THROUGH WEDNESDAY.

DRY WEATHER IS EXPECTED TO BUILD IN BEHIND THE FRONTAL BOUNDARY FOR
THE END OF THE WEEK AND INTO THE EARLY PART OF THE WEEKEND AS HIGH
PRESSURE BUILDS IN FROM THE WEST. THE ECMWF WAS HINTING AT SOME
SLIGHT POPS, MAINLY ACROSS OUR NORTHERN ZONES ON THURSDAY AS A SHORT
WAVE/VORT MAX SWINGS ACROSS THE AREA LATE IN THE DAY, SO WE PUT IN A
SLIGHT CHANCE OF SHOWERS ON THURSDAY. OTHERWISE, IT SHOULD BE DRY
THROUGH SATURDAY.

FOR TEMPERATURES WEDNESDAY THROUGH THE END OF THE PERIOD, WE
DECIDED TO TAKE A BLEND OF HPC GUIDANCE AND GMOS. THIS WOULD KEEP
TEMPERATURES WITHIN A COUPLE OF DEGREES FROM NORMAL, WITH THURSDAY
AND FRIDAY BEING THE COOLEST DAYS.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MOSTLY IFR CONDITIONS EARLY THIS MORNING IN ST AND FOG WILL IMPROVE
TO MVFR BY MID OR LATE MORNING AND TO VFR THIS AFTERNOON INTO THIS
EVENING. LIGHT EAST TO NORTHEAST WINDS EARLY THIS MORNING WILL
BECOME SOUTHEAST 5 TO 10 MPH THIS AFTERNOON. ONCE THE DAYTIME HEATING
ABATES, CLOUDS WILL BEGIN TO INCREASE AND LOWER AGAIN. EXPECT MVFR
IN MOST AREAS, POSSIBLY LOWERING TO IFR IN SOME LOCATIONS.

OUTLOOK...
MONDAY...MOSTLY VFR. A CHANCE OF SHOWERS NORTH LATE MONDAY.

MONDAY NIGHT...VFR CONDITIONS EARLY...POSSIBLY DETERIORATING TO MVFR
OVERNIGHT, ESPECIALLY WESTERN AREAS WITH SHOWERS AND POSSIBLE
THUNDERSTORMS.

TUESDAY THROUGH WEDNESDAY...DETERIORATING CONDITIONS DURING THE DAY
TUESDAY. MVFR AND/OR IFR CONDITIONS EXPECTED WITH
RAIN/THUNDERSTORMS. POSSIBLE IMPROVEMENT LATE WEDNESDAY AFTERNOON.

WEDNESDAY NIGHT/THURSDAY...MOSTLY VFR.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA
THROUGH TONIGHT AS HIGH PRESSURE PUSHES DOWN FROM THE NORTH.
E TO NE WINDS 10 TO 15 KT COULD GUST TO AROUND 20 KT ON OUR
SOUTHERN OCEAN WATERS THIS MORNING. WINDS WILL BECOME E TO SE
5 TO 10 KT TONIGHT.

OUTLOOK...
SUB SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH MONDAY
NIGHT AS WEAK HIGH PRESSURE TO OUR EAST CONTINUES TO INFLUENCE
OUR AREA. BY TUESDAY, AN AREA OF LOW PRESSURE AND A FRONTAL
SYSTEM WILL APPROACH THE WATERS. THIS WILL CAUSE AN INCREASE IN
BOTH WINDS AND SEAS. AN EXTENDED PERIOD OF AT LEAST SMALL CRAFT
ADVISORY WINDS IS POSSIBLE FROM TUESDAY THROUGH WEDNESDAY. WINDS
MAY DROP BELOW CRITERIA LATE WEDNESDAY INTO WEDNESDAY NIGHT, BUT
MAY BRIEFLY APPROACH ADVISORY LEVELS LATE WEDNESDAY NIGHT INTO
THURSDAY.

&&

.TIDES/COASTAL FLOODING...
WE DID EXPERIENCE MINOR TIDAL FLOODING DURING THE HIGH TIDE CYCLE
LAST EVENING ALONG OUR OCEAN FRONTS AND ON DELAWARE BAY. WITH
ASTRONOMICAL TIDES REMAINING HIGH (SOME OF THE HIGHEST OF THE
YEAR), WE EXPECT ANOTHER ROUND OF MINOR TIDAL FLOODING WITH THE
HIGH TIDE CYCLE TONIGHT. FOR THIS REASON, WE WILL ISSUE A
COASTAL FLOOD ADVISORY FOR OUR OCEAN FRONT AND LOWER DELAWARE BAY
FROM 8 PM TO MIDNIGHT AND FOR THE UPPER BAY AND THE TIDAL PORTION
OF THE DELAWARE RIVER FROM 11 PM TO 4 AM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 4 AM EDT
     MONDAY FOR PAZ070-071.
NJ...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR NJZ012>014-020>027.
     COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 4 AM EDT
     MONDAY FOR NJZ016>019.
DE...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR DEZ002>004.
     COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 4 AM EDT
     MONDAY FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...RPW
NEAR TERM...RPW
SHORT TERM...RPW
LONG TERM...ROBERTSON/RPW
AVIATION...DRAG/RPW
MARINE...DRAG/RPW
TIDES/COASTAL FLOODING...DRAG/RPW
Hazardous weather outlook, May 6, 1:01 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
101 AM EDT SUN MAY 6 2012

DEZ003-004-NJZ012>014-020-022>027-070515-
INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
101 AM EDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MINOR TIDAL FLOODING IS POSSIBLE WITH THE EVENING AND OVERNIGHT HIGH TIDE
CYCLE ON SUNDAY AND AGAIN ON MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-002-NJZ016-021-070515-
NEW CASTLE-KENT-SALEM-CUMBERLAND-
101 AM EDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MINOR TIDAL FLOODING IS POSSIBLE WITH THE EVENING AND OVERNIGHT HIGH TIDE
CYCLE ON SUNDAY AND AGAIN ON MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017>019-PAZ070-071-070515-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
101 AM EDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MINOR TIDAL FLOODING IS POSSIBLE WITH THE OVERNIGHT HIGH TIDE CYCLES
ON SUNDAY AND MONDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-067>069-
070515-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
101 AM EDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-070515-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
101 AM EDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RPW

Nearby

Coastal Flood Advisories in New Jersey, 2012Coastal Flood Advisories in Delaware, 2012Coastal Flood Advisories in Pennsylvania, 2012Every coastal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.